MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; SAW BLADE
Model Number EXCALIBUR, CURVED 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/06/2025, a sales representative reported via (b)(4) that an ar-8400cex excalibur snapped during a case.The curved blade was used for some shaving and then to burn mode.It was 1/2 inch below the blade curve when it snapped between bone.No patient was affected.This was discovered during a procedure, with no reported patient harm.Additional information was received on 03/17/2025: ar-8400cex excalibur did produce debris and break.All fragments were retrieved.There was a 60-90-second case delay to open a new shaver blade.The case continued as planned, and another ar-8400cex was used to complete it.No additional anesthesia was administered.There were no adverse effects during or after the surgery.This occurred during a medial patellofemoral repair procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to allowing the rotating portion to touch any metallic object during use, that damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.

Brand Name
EXCALIBUR, CURVED 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21699509
Report Number1220246-2025-01142
Device Sequence Number8829163
Product Code GFA
UDI-Device Identifier00888867043503
UDI-Public00888867043503
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CEX
Device Lot Number47682440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown